I feel like shit. I have changed to a new pain killing regime as the dyhydrocodeine I was taking wasn't really working that well. I was in pain most of the time and the drugs was offering about an hour a day relief. So at my trip to the pain clinic afforded me with a new drug to try. I am now on Gabapentin and it is too early to say if they are working properly yet. They are making my head fuzzy and upsetting my stomach (don't ask!!) and I've got to build up to taking four a day over the next week or so.
The problem is coming off the 90mg's of dyhydrocodeine twice a day. They are slow release so leave your body nicely topped up with codeine. Codeine is a treatment for, how can I put this delicately, 'the runs' (as my 91 year-old Nan would say). Take it away and there is trouble. I have also experienced the sweats and shivers (at the same time) and muscle contrations that have made me feel very weird indeed. All this was because I cut down from one tablet a day to two. I'm not stupid enough to stop altogether.
I went to the Doctor yesterday (who is not particularly sympathetic to the pain control cause) and he reluctantly gave me some 60mg dyhydrocodeine so that the withdrawal isn't so bad. And so far (I've only taken one) it hasn't been quite so bad, although I'm am fast approaching another pill. The Doctor gave me a lecture that I should be taking these tablets together and if I took them for a long period I would be sitting on a 'timebomb', completely failing to understand, despite my telling him at least three times in my five-minute interview that that was precisely why I had come to see him. He obviuosly thinks cold turkey is the way to go but I have to work and sitting at my desk shaking and running to the loo every ten minutes is not an option. I'm sure it's not that good for you either.
So I'm exspecting to feel rubbish for the next week or so, at least until I have come off the old drug and started with the new one anyway. One good thing is that I feel so rubbish that the pain doesn't seem to be an issue.